Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 level or percentage
Aug 3, 2006

hello

I am on meds (Kaletra, Epivir, Viread) for 6 months, 3 months ago my cd4 was 320 (17%) and now is 247 (22%). what is more important: the percentage which went up or the cd4 which goes down?

Viral load was 3 monts after starting down from 50000 to 5000, now I wait for the results. Am I drug resistant?

I finished chemo 3 months ago, could it have an impact on my cd4's going down now?

(thank You so much for Your great work!)

Response from Dr. Pierone

Hello and thanks for posting.

The percentage is more important than the actual CD4 count. We generally test for viral resistance before starting anyone on HAART for the first time. If you did not have drug-resistant virus before starting therapy it is very unlikely that you have it now. The regimen you are on is quite potent and rates of treatment failure are very low. The recent chemotherapy may well be the reason for the decline in the total CD4 count. Let us know how things go after you are on therapy for a while longer.



Previous
Straight Talk About Atripla
Next
Sustiva-Depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement